Journals by scientific areas
Policies & exchange
Psoriasis Induced by Anti-Tumor Necrosis Factor Alpha Agents: A Comprehensive Review of the Literature
; Allergy and Clinical Immunology Unit, Department of Life, Health, & Environmental Sciences, University of L’Aquila, Italy
Tumor necrosis factor alpha inhibitors revolutionized the management of patients affected by autoimmune diseases such as inflammatory bowel diseases, rheumatoid arthritis, ankylosing spondylitis, psoriatic arthritis and psoriasis. The biologic agents targeted to blockade TNF-a, like infliximab, adalimumab, certulizumab pegol, etanercept and golimumab have a good safety profile however, with increasing , broader and prolonged use, could expose to an increased risk of adverse reactions included a wide spectrum of dermatological conditions of different etiology and morphology. Among these, of particular interest the development of skin immune-mediated diseases that seem to be the consequence of the paradoxical inflammation induced by anti-TNF-a therapy. The majority of these lesions are identified as psoriasiform with three main morphologies and different frequency: pustular psoriasis, signs of psoriasis and guttate, although among others, with less frequency erythrodermic or inverted psoriasis may be observed.
The increased incidence of these dermatological immune-mediated lesions highlight the importance of the skin as a main target of the side effect of anti-TNFa agents, while the immunopathogenetic hypothesis of these paradoxical effects are quite intriguing.
The aim of this review is to collect and to analyse existing knowledge to better understand the pathogenetic mechanism of these complications and suggest new fields of investigation, to improve therapeutic strategies of autoimmune diseases and prevent and / or better address such complication.
Hrčak ID: 165611
Visits: 718 *